Centres for Disease Control and Prevention (US) warns that e-cigarettes and vaping devices are causing a mysterious lung disease. Doctors across the United States are puzzled by the condition that is making breathing difficult for many people.
There were reportedly five deaths due to vaping-related respiratory illness in the country recently. “These are not just cases or data points,” Jennifer Layden, chief medical officer of the Illinois Department of Health, told a news portal. Adding, “These are individuals who are suffering.”
One patient reportedly died due to vaping illicit products that contain THC, a psychoactive compound found in marijuana. Another patient in California also died from the mysterious disease after vaping THC. The number of lung disease cases due to e-cigarettes is growing.
Centres for Disease Control and Prevention urge the public to avoid using such devices at least till investigators can identify the root cause for the illness. “CDC has advised that individuals consider not using e-cigarettes because as of now, this is the primary means of preventing this severe lung disease,” Dr Dana Meaney-Delman, with the CDC’s Lung Injury Response team, told a news portal.
Los Angeles County health officials also urge people to avoid e-cigarette devices. "We join with the Centers for Disease Control to advise people to stop vaping now until further information about what is causing lung damage and death can be understood," Barbara Ferrer, director of the county's health department, told a news portal.
Meanwhile, theFood and Drug Administration (FDA) is examining a range of products and looking for ones that include a range of chemicals, including toxins, THC, additives, pesticides, opioids, and poison.
“If you’re thinking of purchasing one of these products off the street, out of the back of a car, out of a truck, in an alley, or if you’re gonna then go home and make modifications to the product itself using something that you purchased from some third party or got from a friend, think twice,” Mitch Zeller, director of the FDA’s Center for Tobacco Products, told a news portal
Recent findings reveal patients feel terrible for a couple of days and tend to be misdiagnosed with a viral illness. The symptoms get worse as the medication provided does not help. Patients of the mysterious condition reported the following symptoms -fever, cough, fatigue, nausea and vomiting, shortness of breath. They also revealed they vaped nicotine, THS or a combination of the two.
Picture Courtesy: Google Images